Back to Ask the Diabetes Team Ask the Diabetes Team

From Leicester, United Kingdom:

My brother-in-law has recently been diagnosed with diabetes. After trying various insulins, his consultant has placed him on Humalog. Although his sugar levels are now under control he has ballooned in weight by 5 stone even though he is eating small amounts as specified by his dietitian.

Is it possible that he could be allergic to this type of insulin? Please help as my brother-in-law is getting very despondent with his condition.


Weight gain after diagnosis is very common -- usually replacing weight lost before diagnosis. Nonetheless, this usually plateaus fairly quickly and your brother in law's diabetes team will be monitoring his weight.


Original posting 29 Jun 1999
Posted to Meal Planning, Food and Diet


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.